Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Started itching all over body and having yellow urine. Liver function test fine. What's wrong?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
my brother have itching all over his body, have jaundice in his eyes and have yellow urine. so far his liver function test so far is ok. what can possibly be wrong with him?
Posted Wed, 26 Dec 2012 in Liver and Gall Bladder
Answered by Dr. Charles S Narasi 44 minutes later
It is not possible to have yellow jaundice in the eyes and have
normal liver tests. He should have elevated Bilirubin levels in
his blood tests and may be elevated enzymes like Alkaline
Phosphatase. I would question the doctor and find out exactly
what were the results of the test. What I would like to know is
if he had abdominal pain, fever, chills, nausea, vomiting along
with the itching . Gallastones can cause problems and if he has
all the symptoms that I describe. The only condition that I can
think of is called "Carotenemia" which can happen after eating
excessive amounts of carrots !
I want to see him have a sonogram of his gallbladder and liver.
Like to hear from you with more information.
Wish you well.
Above answer was peer-reviewed by
Follow-up: Started itching all over body and having yellow urine. Liver function test fine. What's wrong? 20 hours later
His ultrasound test showed no blockage or any visible sign. He threw up this morning.
What else could be causing. what about the kidneys?
Answered by Dr. Charles S Narasi 59 minutes later
I am glad his sonogram came out normal.
I know that his liver tests were normal.
That means he has no jaundice.
The generalized itching could be from
some sort of allergy. I can't explain why
his were yellow.He may need to see an
Infectious disease specialist to see what
is going on. This does not sound anything
connected to the liver or the gallbladder.
I wish him well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor